workshop on the legal, ethical and social issues regarding therapeutic and educational robotics

Workshop Proposal @NewFriends2015.org, Almere, The Netherlands (22-23 Oct 2015)

ORGANIZATION WORKSHOP

INTRODUCTION (5 min) [09:15-09:20]

Introduction will be to present the workshop and introduce ourselves: Dr. Jordi Albo-Canals, Dr. Mohamed Bouri and Mr Eduard Fosch Villaronga, https://legalrobotics.wordpress.com/organizers.

GURVINDER VIRK (10-15min) [09:20-09:35]

Professor Gurvinder Singh Virk will make a video presentation regarding standardization of personal care robots. He is a roboticist and a control engineering specialist with 30 years research experience with activities covering a wide area of robotics and control systems engineering and applications (both theoretical and applied aspects). His current interests are in personal care robots, medical robots, climbing and walking robots, intelligent robots, robot safety, robot safety standardization, renewable energy systems for buildings and sustainable construction.

The research activities have created potential to be involved in six commercial ventures, four of which have been a direct spin out of research projects and the resulting expertise. He has been active in all areas of academe and is a dedicated researcher, teacher and administrator; he has produced over 300 publications, supervised 16 successful PhD students, over 30 Masters project students and created and led research teams at Portsmouth, Leeds, Massey and Gävle as well as secured research funding of over £17m.

He is on the Editorial Board of several scientific journals including Industrial robot, Advances in Acoustics and Vibration, Intech International Journal of Advanced Robotic Systems, and ISRN Robotics as well as receiving invitations to make plenary presentations at many international conferences and meetings. See: http://www.hig.se/Ext/Sv/Organisation/Akademier/Akademin-for- teknik-och-miljo/Personalsidor/Gurvinder-Virk/Gurvinder-S.-Virk.html


PRESENTATIONS (1h/1h:15min) [09:35-10:45]

After the presentation of Prof. Gurvinder S. Virk, the authors of the selected papers will present. Duration of the presentation will be max. 5 minutes. Number of slides will be between 2-3 .ppt slides. We will be strict with timing, as there are lots of presenters and workshop is time limited. Presentations have been grouped into the following categories: legal, ethical, social and practical issues of therapeutic and educational robots. This is for organization reasons. After each category there will be 5 minutes of discussion.

A. Legal

  1. Principles Involved in Care Robotics Legal Compliance. Author: Eduard Fosch Villaronga [9:40-9:45]
  2. Designing Therapeutic Robots for Privacy Preserving Systems, Ethical Research Practices, and Algorithmic Transparency. Authors: Elaine Sedenberg et al. [09:45-09:50]
  3. Intelligent Assistive Technologies for Dementia: Social, Legal and Ethical Implications. Authors: Marcello Ienca et al. [09:50-09:55]
  4. + 5 minutes concrete legal discussion. [-10h]

 

B. Ethical

  1. What do care robots reveal about technology? Author: Rieks op den Akker [10:10- 10:15]
  2. ‘I tech care’: The responsibility to provide healthcare using robots. Author: Antonio Carnevale [10:15-10:20]
  3. + 5 minutes concrete ethical discussion. [-10:25h]

 

C. Social

  1. Robots and seniors: can they be friends? Authors: Sofia Reppou et al. [10:35-10:40]
  2. Survey investigating ethical issues concerning Robot Enhanced Therapy for childrenwith autism. Authors: Mark Coeckelberg et al. [10:40-10:45]
  3. Accommodating Students with Disabilities Using Social Robots and TelepresencePlatforms: Some Legal and Regulatory Dimensions. Author: Aaron Saiger [10:30-10:35]
  4. + 5 minutes concrete social discussion. [-10:50h]

 

D. Practical

  1. An HRI study with elderly participants? Where’s the problem? Author: Jorge Gallego-Perez [10:55-11]
  2. Toy robot vs Medical Device. Jordi Albo-Canals et al. [11-11:05]
  3. Which Perspectives of Using Exoskeletons in Activities for Daily Living? Author:Mohamed Bouri [11:05:11-10]
  4. + 5 minutes concrete practical discussion. [-11:15h]

(break: 5min)


LINA SORS EMILSSON (15 min) [11:20-11:35]

Lina Sors Emilsson is a researcher and lecturer in neurobiology at Uppsala University, Sweden. In 2014 she started a company “Sors Health Technology” providing services that enable commercialisation of products in healthcare technology. Sors Health Technology (SHT) is today working with a non-profit organisation that promotes commercialisation of new robot innovations, where the focus of SHT is on rehabilitation robotics. Since May 2015 Dr. Sors Emilsson is also engaged, on the side of academia and her own company, as a market research analyst at a corporation in Sweden acting as reseller of rehabilitation technology. Her work in rehabilitation robotics has brought her to clinics in different countries to understand what are the key points to move rehab-robotics from a developing point of view to the patients, helping them in their rehabilitation. Furthermore, She has been accepted to present about rehabilitation robotics at the 2015 TEDxUppsalaUniversity event later this fall.

In Sweden Lina Sors Emilsson is working together with Intramedic AB and Robotdalen.

GENERAL DISCUSSION WITH PROF. MATTHIAS SCHEUTZ (until the end) 45min.

Matthias Scheutz will start the general discussion. He earned a Ph.D. in Philosophy from the University of Vienna in 1995 and a Joint Ph.D. in Cognitive Science and Computer Science from the Indiana University Bloomington in 1999. He is currently professor at Tufts University, US. Professor Scheutz’s current research and teaching interests focus on complex cognitive and affective robots with natural language capabilities for natural human-robot interaction. See: http://www.cs.tufts.edu/Faculty/matthias-scheutz.html

Advertisements